Alert archive / Oregon / Freeze Warnings in 2012

Freeze Warning 2, NWS Medford, OR

January 15, 2012Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this freeze warning at Jan 15, 2012, 2:39 PM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Jan 16, 2012, 12:00 AM PST. It was in force for 10 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 15, 2012, 2:39 PM PST (22:39 UTC)
In effect from
Jan 16, 2012, 12:00 AM PST
Expired
Jan 16, 2012, 10:00 AM PST
In force
10 hr
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 16, 5:10 AM PSTSNOW 0.2Ssw Gold Beach, OROVERNIGHT TOTAL
Jan 16, 7:30 AM PSTSNOW 1.52 Se Roseburg, OR24 HOURS ENDING AT 730 AM.
Jan 16, 8:50 AM PSTSNOW 3.52 N Coos Bay, ORNEW SNOW OVERNIGHT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 10.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2012-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2012-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
858 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

445 
WWUS76 KMFR 152239
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
239 PM PST SUN JAN 15 2012

ORZ021-161600-
/O.NEW.KMFR.FZ.W.0002.120116T0800Z-120116T1600Z/
/O.CON.KMFR.HW.A.0001.120118T1200Z-120119T0000Z/
SOUTH CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...NORTH BEND...COQUILLE
239 PM PST SUN JAN 15 2012

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST
MONDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT
THROUGH WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST
MONDAY. A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY
NIGHT THROUGH WEDNESDAY AFTERNOON. 

* TEMPERATURES...LOW TEMPERATURES WILL FALL TO BETWEEN 29 AND 32
  DEGREES LATE TONIGHT INTO MONDAY MORNING.

* LOCATIONS INCLUDE: NORTH BEND...COQUILLE.

* IMPACTS...LOCAL ICY CONDITIONS MAY DEVELOP ON ROADS DUE TO
  RECENT PRECIPITATION. UNPROTECTED WATER PIPES COULD FREEZE AND BURST.
  SENSITIVE VEGETATION MAY BE KILLED.


* WINDS...SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH 
  POSSIBLE. 

* TIMING...WINDS WILL INCREASE TUESDAY NIGHT AND PEAK DURING 
  THE DAY WEDNESDAY. 

* LOCATIONS INCLUDE: NORTH BEND...GOLD BEACH.

* IMPACTS...HIGH WINDS MAY POSE A HAZARD TO MOTORISTS TRAVELING 
  ALONG HIGHWAY 101. THESE WINDS WILL BE ACCOMPANIED BY VERY 
  HEAVY RAIN. POWER OUTAGES WILL BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ORZ022-161600-
/O.NEW.KMFR.FR.Y.0001.120116T0800Z-120116T1600Z/
/O.CON.KMFR.HW.A.0001.120118T1200Z-120119T0000Z/
CURRY COUNTY COAST-
INCLUDING THE CITY OF...GOLD BEACH
239 PM PST SUN JAN 15 2012

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST
MONDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT
THROUGH WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST
MONDAY. A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY
NIGHT THROUGH WEDNESDAY AFTERNOON. 

* TEMPERATURE: LOWS TONIGHT INTO MONDAY MORNING WILL RANGE FROM 32
  TO 37 DEGREES.

* LOCATIONS INCLUDE: GOLD BEACH AND BROOKINGS.

* IMPACTS...SENSITIVE VEGETATION LEFT UNPROTECTED COULD BE DAMAGED.


* WINDS...SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH 
  POSSIBLE. 

* TIMING...WINDS WILL INCREASE TUESDAY NIGHT AND PEAK DURING 
  THE DAY WEDNESDAY. 

* LOCATIONS INCLUDE: GOLD BEACH.

* IMPACTS...HIGH WINDS MAY POSE A HAZARD TO MOTORISTS TRAVELING 
  ALONG HIGHWAY 101. THESE WINDS WILL BE ACCOMPANIED BY VERY 
  HEAVY RAIN. POWER OUTAGES WILL BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

PETRUCELLI
3 follow-up statements
032 
WWUS76 KMFR 161100
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
300 AM PST MON JAN 16 2012

ORZ021-161900-
/O.CON.KMFR.FZ.W.0002.000000T0000Z-120116T1600Z/
/O.CON.KMFR.HW.A.0001.120118T1200Z-120119T0000Z/
SOUTH CENTRAL OREGON COAST-
INCLUDING THE CITY OF...COQUILLE
300 AM PST MON JAN 16 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT
THROUGH WEDNESDAY AFTERNOON...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. A
HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY AFTERNOON. 

* TEMPERATURES: LOWS THIS MORNING WILL BE 29 TO 32 DEGREES.

* LOCATIONS INCLUDE: NORTH BEND...COQUILLE.

* IMPACTS: LOCAL ICY CONDITIONS MAY DEVELOP ON ROADS DUE TO RECENT
  PRECIPITATION. UNPROTECTED WATER PIPES COULD FREEZE AND BURST.
  SENSITIVE VEGETATION MAY BE KILLED.

* WINDS: SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH
  POSSIBLE.

* TIMING: WINDS WILL INCREASE TUESDAY NIGHT AND PEAK DURING THE
  DAY WEDNESDAY.

* LOCATIONS INCLUDE: NORTH BEND...PORT ORFORD.

* IMPACTS: HIGH WINDS MAY POSE A HAZARD TO MOTORISTS TRAVELING
  ALONG HIGHWAY 101. THESE WINDS WILL BE ACCOMPANIED BY VERY HEAVY
  RAIN. POWER OUTAGES WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ORZ022-161900-
/O.CON.KMFR.FR.Y.0001.000000T0000Z-120116T1600Z/
/O.CON.KMFR.HW.A.0001.120118T1200Z-120119T0000Z/
CURRY COUNTY COAST-
INCLUDING THE CITY OF...GOLD BEACH
300 AM PST MON JAN 16 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT
THROUGH WEDNESDAY AFTERNOON...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. A
HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY AFTERNOON. 

* TEMPERATURES: LOWS THIS MORNING WILL BE 32 TO 36 DEGREES.

* LOCATIONS INCLUDE: GOLD BEACH AND BROOKINGS.

* IMPACTS: SENSITIVE VEGETATION LEFT UNPROTECTED COULD BE DAMAGED.

* WINDS: SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH
  POSSIBLE.

* TIMING: WINDS WILL INCREASE TUESDAY NIGHT AND PEAK DURING THE
  DAY WEDNESDAY.

* LOCATIONS INCLUDE: GOLD BEACH

* IMPACTS: HIGH WINDS MAY POSE A HAZARD TO MOTORISTS TRAVELING
  ALONG HIGHWAY 101. THESE WINDS WILL BE ACCOMPANIED BY VERY HEAVY
  RAIN. POWER OUTAGES WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

SPILDE
399 
WWUS76 KMFR 161555
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
755 AM PST MON JAN 16 2012

ORZ021-170000-
/O.EXT.KMFR.FZ.W.0002.000000T0000Z-120116T1800Z/
/O.CON.KMFR.HW.A.0001.120118T1200Z-120119T0000Z/
SOUTH CENTRAL OREGON COAST-
INCLUDING THE CITY OF...COQUILLE
755 AM PST MON JAN 16 2012

...FREEZE WARNING NOW IN EFFECT UNTIL 10 AM PST THIS MORNING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT
THROUGH WEDNESDAY AFTERNOON...

THE FREEZE WARNING IS NOW IN EFFECT UNTIL 10 AM PST THIS MORNING.
A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT
THROUGH WEDNESDAY AFTERNOON. 

* TEMPERATURES: LOWS THIS MORNING WILL BE 29 TO 32 DEGREES.

* LOCATIONS INCLUDE: NORTH BEND...COQUILLE.

* IMPACTS: LOCAL ICY CONDITIONS MAY DEVELOP ON ROADS DUE TO
  RECENT PRECIPITATION. UNPROTECTED WATER PIPES COULD FREEZE 
  AND BURST. SENSITIVE VEGETATION MAY BE KILLED. 

* WINDS: SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH 
  POSSIBLE.

* TIMING: WINDS WILL INCREASE TUESDAY NIGHT AND PEAK DURING THE 
  DAY WEDNESDAY.

* LOCATIONS INCLUDE: NORTH BEND...PORT ORFORD.

* IMPACTS: HIGH WINDS MAY POSE A HAZARD TO MOTORISTS TRAVELING 
  ALONG HIGHWAY 101. THESE WINDS WILL BE ACCOMPANIED BY VERY 
  HEAVY RAIN. POWER OUTAGES WILL BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ORZ022-170000-
/O.EXT.KMFR.FR.Y.0001.000000T0000Z-120116T1800Z/
/O.CON.KMFR.HW.A.0001.120118T1200Z-120119T0000Z/
CURRY COUNTY COAST-
INCLUDING THE CITY OF...GOLD BEACH
755 AM PST MON JAN 16 2012

...FROST ADVISORY NOW IN EFFECT UNTIL 10 AM PST THIS MORNING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT
THROUGH WEDNESDAY AFTERNOON...

THE FROST ADVISORY IS NOW IN EFFECT UNTIL 10 AM PST THIS MORNING.
A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT
THROUGH WEDNESDAY AFTERNOON. 

* TEMPERATURES: LOWS THIS MORNING WILL BE 32 TO 36 DEGREES.

* LOCATIONS INCLUDE: GOLD BEACH AND BROOKINGS.

* IMPACTS: SENSITIVE VEGETATION LEFT UNPROTECTED COULD BE
  DAMAGED.

* WINDS: SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH 
  POSSIBLE.

* TIMING: WINDS WILL INCREASE TUESDAY NIGHT AND PEAK DURING THE 
  DAY WEDNESDAY.

* LOCATIONS INCLUDE: GOLD BEACH

* IMPACTS: HIGH WINDS MAY POSE A HAZARD TO MOTORISTS TRAVELING 
  ALONG HIGHWAY 101. THESE WINDS WILL BE ACCOMPANIED BY VERY 
  HEAVY RAIN. POWER OUTAGES WILL BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

PETRUCELLI
801 
WWUS76 KMFR 161805
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1005 AM PST MON JAN 16 2012

ORZ021-171200-
/O.EXP.KMFR.FZ.W.0002.000000T0000Z-120116T1800Z/
/O.CON.KMFR.HW.A.0001.120118T1200Z-120119T0000Z/
SOUTH CENTRAL OREGON COAST-
INCLUDING THE CITY OF...COQUILLE
1005 AM PST MON JAN 16 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT
THROUGH WEDNESDAY AFTERNOON...
...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING IS NO LONGER IN EFFECT. A HIGH WIND WATCH
REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
AFTERNOON. 


* WINDS: SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH 
  POSSIBLE.

* TIMING: WINDS WILL INCREASE TUESDAY NIGHT AND PEAK DURING THE 
  DAY WEDNESDAY.

* LOCATIONS INCLUDE: NORTH BEND...PORT ORFORD.

* IMPACTS: HIGH WINDS MAY POSE A HAZARD TO MOTORISTS TRAVELING
  ALONG HIGHWAY 101. THESE WINDS WILL BE ACCOMPANIED BY VERY HEAVY
  RAIN. POWER OUTAGES WILL BE POSSIBLE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

ORZ022-171200-
/O.EXP.KMFR.FR.Y.0001.000000T0000Z-120116T1800Z/
/O.CON.KMFR.HW.A.0001.120118T1200Z-120119T0000Z/
CURRY COUNTY COAST-
INCLUDING THE CITY OF...GOLD BEACH
1005 AM PST MON JAN 16 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT
THROUGH WEDNESDAY AFTERNOON...
...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. A HIGH WIND WATCH
REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
AFTERNOON. 


* WINDS: SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH 
  POSSIBLE.

* TIMING: WINDS WILL INCREASE TUESDAY NIGHT AND PEAK DURING THE 
  DAY WEDNESDAY.

* LOCATIONS INCLUDE: GOLD BEACH

* IMPACTS: HIGH WINDS MAY POSE A HAZARD TO MOTORISTS TRAVELING 
  ALONG HIGHWAY 101. THESE WINDS WILL BE ACCOMPANIED BY VERY 
  HEAVY RAIN. POWER OUTAGES WILL BE POSSIBLE.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

PETRUCELLI

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this freeze warning went out at Jan 15, 8:31 AM PST, 6 hours 8 minutes earlier.

Area forecast discussion, Jan 15, 8:31 AM PST, 6 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
831 AM PST SUN JAN 15 2012

.DISCUSSION...WELL WINTER WEATHER HAS ARRIVED IN SOME LOCATIONS
EARLY THIS MORNING. A LOOK AT THE WEB CAMERAS SHOW SOME LIGHT
ACCUMULATIONS OVER SEVERAL WESTSIDE LOCATIONS. OF PARTICULAR NOTE
THE WEBCAM AT ELKTON NEAR HIGHWAY 38 AT AN ELEVATION OF 160 FEET
HAS TRACE OF SNOW. GOT A REPORT OF ABOUT A QUARTER OF AN INCH
NEAR EAGLE POINT WHICH WAS A RESULT OF A HEAVIER SHOWER MOVING
THROUGH. ALSO A SPOTTER IN SELMA REPORTED A QUARTER OF AN INCH.
GIVEN THAT WE HAVE BEEN IN A DRY AND QUIET PATTER FOR A WHILE NOW
THIS IS SIGNIFICANT.

A LOOK AT THE SATELLITE IMAGE SUGGEST THE COLDER AIRMASS HAS YET
TO ARRIVE AS EVIDENCED BY THE POPCORN CLOUD FORMATION OFFSHORE.
THIS WILL MOVE INTO THE AREA DURING THE COURSE OF THE DAY AND WE
CAN EXPECT TO SEE SCATTERED SNOW SHOWERS CONTINUE FOR THE REST OF
THE DAY. THE MODELS SHOW AN UPPER TROUGH MOVING INTO THE AREA THIS
AFTERNOON WHICH WILL RESULT IN INCREASING SHOWERS WITH SOME THAT
COULD BE MODERATE TO HEAVY AT TIMES. THE ADVISORIES THAT ARE OUT
RIGHT NOW LOOK PRETTY GOOD SO WE'LL LET THEM RIDE.

&&

.AVIATION...MVFR CIGS ARE EXPECTED WITH MTNS PARTLY OBSCURED WEST
OF THE CASCADES TODAY DUE TO SCATTERED SNOW SHOWERS. IN BETWEEN
SHOWERS AND WHERE THERE IS CLEARING THERE COULD BE BRIEF PERIODS
OF VFR CONDITIONS....BUT EXPECT MVFR CONDITIONS TOP BE THE
PREDOMINATE CONDITION. VFR CONDITIONS SHOULD PREVAIL EAST OF THE
CASCADES WITH WIND BEING THE MAIN CONCERN MOST OF THE DAY
ESPECIALLY ON THE LEE SIDE OF THE CASCADES.

&&

.PREV DISCUSSION... /ISSUED 240 AM PST SUN JAN 15 2012/

DISCUSSION...THE COLD FRONT CONTINUES TO PROGRESS THROUGH MY
FORECAST AREA THIS MORNING AND WILL BE ENTIRELY THROUGH BY DAWN.
COLD ADVECTION IS UNDERWAY ACROSS MUCH OF THE PACNW AND WILL BRING
MUCH COOLER WEATHER WITH LOW SNOW LEVELS FOR THE NEXT SEVERAL
DAYS. IR SATELLITE SHOWS A LARGE AREA OF OPEN CELLULAR CONVECTION
OUT OVER THE OCEAN WHICH WILL BE MOVING ONSHORE TODAY, PROVIDING
US WITH PLENTY OF SHOWER ACTIVITY FROM THE CASCADES/SISKIYOUS
WEST, MOST OF WHICH WILL BE SNOW. THE MAIN UPPER LOW IS CURRENTLY
APPROACHING THE NW WASHINGTON COAST AND WILL SWING INLAND THIS
AFTERNOON. AS THIS MAIN TROUGH AXIS AND THE CORE OF COLD AIR ALOFT
CROSS OVER MY FORECAST ARE THIS AFTERNOON, SHOWER ACTIVITY WILL
PEAK. STILL EXPECTING MAINLY LIGHT ACCUMULATIONS OUTSIDE THE
MOUNTAINS, BUT ANY ACCUMULATION WILL PRODUCE IMPACTS. HOWEVER,
WHEN WE BEGIN TO COOL FROM LATE AFTERNOON THROUGH EARLY EVENING
WILL BE THE MOST LIKELY TIME TO SEE IMPACTS. THE PASSES AND HIGHER
HILLS WILL SEE THE HIGHER END OF THE ACCUMULATIONS (2-3 INCHES),
BUT DURING THIS PERIOD ALL LOCATIONS INLAND FROM THE COAST COULD
SEE ANYWHERE FROM A DUSTING TO AN INCH. THE CURRENT FORECAST AND
WINTER WEATHER ADVISORY COVERS THIS PRETTY WELL AND I HAVEN'T
CHANGED IT. SNOW SHOWERS ON THE EAST SIDE WILL BE MUCH MORE
SCATTERED AND OF LITTLE IMPACT.

SHOWER ACTIVITY DECREASES TONIGHT, BUT THEN INCREASES AGAIN OVER
THE WEST SIDE LATE MONDAY INTO TUESDAY AS THE UPPER JET
STRENGTHENS AND TAKES AIM AT THE PACNW. AGAIN, SNOW LEVELS WILL BE
LOW DURING THIS PERIOD AND THESE SHOWERS ARE LIKELY TO BE SNOW.
POSSIBLE ACCUMULATIONS DURING THIS PERIOD WILL BE SIMILAR TO
TODAY...WITH 2-3 INCHES POSSIBLE OVER THE HILLS AND MOUNTAINS AND
A TRACE-1 INCH IN THE VALLEYS. HAVE DECIDED NOT TO ISSUE ANY
ADVISORIES FOR THE TUESDAY PERIOD, PARTLY TO AVOID CONFUSION WITH
CURRENT HEADLINES, BUT ALSO TO HAVE AN OPPORTUNITY TO SEE HOW
TODAY PANS OUT.

THE MOST TROUBLING FORECAST PERIOD IS TUESDAY NIGHT INTO WEDNESDAY
AS A VERY MOIST WARM FRONT APPROACHES WITH COLD AIR POSSIBLY STILL
TRAPPED IN THE VALLEYS. WE COULD SEE A PERIOD OF SNOW OR FREEZING
RAIN OVER SOME WEST SIDE VALLEYS TUESDAY NIGHT BEFORE IT GOES TO
RAIN. AND WE COULD SEE A MIXED BAG OF PRECIPITATION WELL INTO
WEDNESDAY ON THE EAST SIDE. OF COURSE THIS WOULD DEPEND ON HOW MUCH
WIND WE GET AHEAD OF THE WARM FRONT TO SCOUR OUT THE COLD AIR.
FREEZING RAIN IS A VERY RARE OCCURENCE IN THIS PART OF THE WORLD FOR
A REASON, AND AT THIS POINT, I TEND TO THINK WINDS WILL MIX OUT THE
COLD AIR. GIVEN THE VERY TENUOUS NATURE OF THIS PERIOD, WILL NOT BE
CHANGING THE GOING FORECAST. BUT THIS PERIOD WILL NEED TO BE
MONITORED CLOSELY AS FREEZING RAIN IS ALSO A VERY HIGH IMPACT EVENT,
ESPECIALLY WITH THE HIGH QPF WE'RE DEALING WITH. ONE THING WE CAN
HAVE CONFIDENCE ABOUT TUESDAY NIGHT INTO WEDNESDAY IS THE WINDS
OVER THE WATERS AND ALONG THE COAST. THUS WE WILL BE ISSUING A
STORM WATCH FOR THE WATERS AND A HIGH WIND WATCH FOR THE COAST.

HAVEN'T MADE ANY CHANGES TO THE FORECAST BEYOND WEDNESDAY. WE ARE
STILL LOOKING AT A VERY WET, WINDY, AND STORMY PERIOD THROUGH THE
END OF THE WEEK AND PROBABLY INTO NEXT WEEKEND AS WELL. -WRIGHT

AVIATION...SATELLITE SHOWS A LOT OF LOW TOPPED CONVECTION
BEGINNING TO COME ONSHORE WHICH WILL PROVIDE US WITH -SHSN AND
MVFR CIGS THROUGH THE DAY TODAY. -SHSN WILL BECOME NUMEROUS
DURING THE AFTERNOON AS THE CORE OF COLD AIR COMES OVER AND THEN
DECREASE IN THE EVENING. CIGS SHOULD CONTINUE TO BE MVFR THROUGH
THE DAY, EXCEPT BRIEFLY LOWERERING TO IFR DURING ANY SNOW SHOWERS.
EXPECT ONLY ISOLD-SCT -SHSN ON THE EAST SIDE AND NORCAL TODAY.
MOUNTAIN OBSCURATIONS WILL BE WIDESPREAD TODAY AND TONIGHT WITH
MOIST ONSHORE FLOW AND CLOUDS PILING UP AGAINST THE RANGES.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING ABOVE 500
     FEET FOR ORZ021-022.
     HIGH WIND WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
     AFTERNOON FOR ORZ021-022.
     WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING FOR
     ORZ023>025.
     WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING FOR
     ORZ027-028.
     WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING FOR ORZ026.

CA...NONE.
PZ...STORM WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON
     FOR PZZ350-356.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM PST MONDAY
     FOR PZZ356.
     HAZARDOUS SEAS WARNING UNTIL 10 PM PST THIS EVENING FOR
     PZZ350-370-376.
     HIGH WIND WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
     AFTERNOON FOR PZZ310.
     SMALL CRAFT ADVISORY FOR WINDS FROM 1 PM THIS AFTERNOON TO 10 PM
     PST THIS EVENING FOR PZZ370-376.
     STORM WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON FOR
     PZZ370-376.

99/99/99
Hazardous weather outlook, Jan 15, 3:45 AM PST, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
345 AM PST SUN JAN 15 2012

ORZ021-022-160245-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
345 AM PST SUN JAN 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING FOR ELEVATIONS ABOVE 500 FEET. PLEASE SEE THE WINTER WEATHER
MESSAGE FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A HIGH WIND WATCH IS IN EFFECT FROM 4 AM PST WEDNESDAY MORNING
UNTIL 10 PM PST WEDNESDAY EVENING. PLEASE SEE THE WEATHER MESSAGE
FOR MORE SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ023>025-160245-
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
EASTERN DOUGLAS COUNTY FOOTHILLS-
345 AM PST SUN JAN 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING.
PLEASE SEE THE WINTER WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ026>028-160245-
JACKSON COUNTY-SOUTH CENTRAL OREGON CASCADES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
345 AM PST SUN JAN 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON AND SOUTHWEST OREGON.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 10 PM PST THIS
EVENING. PLEASE SEE THE WINTER WEATHER MESSAGE FOR MORE SPECIFIC
DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ030-031-160245-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
345 AM PST SUN JAN 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jan 15, 9:11 AM PST, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
911 AM PST SUN JAN 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0911 AM     SNOW             EAGLE POINT             42.47N 122.80W
01/15/2012  M1.3 INCH        JACKSON            OR   NWS EMPLOYEE

            TOTAL NEAR THE EAGLE POINT GOLF COURSE.

&&

WOODHEAD

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 3:04 AM PSTStorm WatchMFR36 hr
Jan 15, 3:31 AM PSTHigh Wind WatchMFRCoos, Curry, Douglas35 hr
Jan 15, 2:39 PM PSTFrost AdvisoryMFRCurry19 hr

Nearby

Freeze Warnings in Oregon, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.